Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Brownsville, TX

September 22, 2021Cameron County, Texas

NWS Brownsville, TX issued this special weather statement at Sep 22, 2021, 5:49 AM CDT for Cameron County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 22, 2021, 5:49 AM CDT (10:49 UTC)
Expired
Sep 22, 2021, 6:15 AM CDT
In force
26 min
Issued by
NWS Brownsville, TX
Hail
0.00 in
Wind
40

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 18 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2021-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3485 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2021-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3485 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

399 
WWUS84 KBRO 221049
SPSBRO

Special Weather Statement
National Weather Service Brownsville TX
549 AM CDT Wed Sep 22 2021
 
TXZ255-257-221115-
Coastal Cameron TX-Inland Cameron TX-
549 AM CDT Wed Sep 22 2021

...A strong thunderstorm will impact portions of southeastern Cameron
County through 615 AM CDT...

At 548 AM CDT, Doppler radar was tracking a strong thunderstorm over
Laguna Vista Police Department, or near South Padre Island, moving
south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
South Padre Island, Southmost, Port Of Brownsville, Brownsville,
Lincoln Park, U.s. Coast Guard Station, Villa Pancho, Port Isabel
Lighthouse, Port Isabel Fire And Police Department and Laguna Vista
Police Department.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe 
shelter inside a building or vehicle.

&&

LAT...LON 2585 9745 2588 9749 2622 9734 2620 9730
      2613 9729 2614 9724 2612 9730 2609 9728
      2608 9723 2612 9722 2608 9722 2609 9717
      2621 9718 2595 9715 2596 9728 2594 9728
      2591 9737 2584 9737
TIME...MOT...LOC 1048Z 015DEG 21KT 2612 9727 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Mejia

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Sep 22, 3:52 AM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Sep 22, 3:52 AM CDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
352 AM CDT Wed Sep 22 2021

.SHORT TERM (Now through Thursday): Latest KBRO doppler radar
imagery shows a cluster of showers and thunderstorms along the
south moving cold front that is located across the Northern
Ranchlands, just south of Hebbronville and Falfurrias as of 2:30
AM. Latest hi-res model guidance has the front exiting the BRO
CWFA by 12-13z this morning. Moderate to heavy showers and
thunderstorms will accompany the front, with isolated to scattered
showers possible lingering behind the front through at least
midday, perhaps into the early afternoon hours. So far, doppler
radar rainfall estimates north of the area (in the CRP CWFA) have
shown general amounts between 0.25- 0.50 inches, with a few
pockets of 1.0-1.5 inches in spots where the heaviest rainfall has
occurred. Expect generally the same rainfall amounts in the BRO
CWFA this morning, most of it occurring as the front pushes
through.

Much more tranquil conditions will transpire by late this afternoon
or early this evening. Cloud cover will decrease north-to-south this
afternoon, yielding to mostly clear skies by tonight and mainly
sunny skies on Thursday. Northerly winds behind the early morning
front will pick up by mid-morning, with gusts between 20 and 25 mph
through the afternoon. The strongest winds will be observed near and
along the coast. Winds should decrease by sunset, becoming light and
variable overnight tonight. Lighter winds will occur on Thursday,
veering northeast to east by late afternoon.

The official first day of fall (officially starting today at 2:21
CDT) will bring in fall-like temperatures through the short-term
period. Heavy cloud cover and rainfall will keep temperatures in the
70s and lower 80s through at least the early part of the afternoon
today. Temperatures are expected to rise into the mid-upper 80s by
latter half of the afternoon as rain and cloud cover clears,
especially for the northern and western half of the CWFA. A very
cool and crisp night is anticipated tonight, with lows dropping into
the lower-mid 60s, even upper 50s in spot across the Northern
Ranchlands. High temperatures will hover around 90 degrees on
Thursday, perhaps a touch warmer across Zapata and Starr counties.

.LONG TERM (Thursday Night through Tuesday):00Z Deterministic model
run are in good agreement through the Long-term. Mid-level ridge
will be in place over Texas flattening out Saturday as low pressure
trough drops south through the Inter-mountain West eventually
closing off over the Desert SW. As ridging moves in from the Pacific
and spreads over the northern Plains later Sunday into early next
week the closed low gets caught up in weak westerly flow drifting
every so slowly east over Texas.

In this mid-level flow pattern pleasant weather continues
Thursday night through Saturday with the mid-level ridging over
head and slow to flatten. Atmosphere remains relatively dry Friday
with some low level moisture seeping back in as surface high
settles over the Eastern Gulf allowing for E-SE winds to slowly
return especially Saturday. Models continue to trend on the wetter
side of equation Sunday first for the Lower RGV and more so for
the rest of the CWA Mon-Wed as the upper low/trough settles over
the state with Gulf moisture steadily deepening. There is also a
signal for a warm front edging northward Tue/Wed which may aide
as a focus for better rain chances. Temperatures will continue to
edge upward the latter half of long-term with model guidance in
rather good agreement with near seasonal averages (lower 70s and
upper 80s/lower 90s) at the beginning of the long term and
trending above late September averages by early next week.

&&

.MARINE:(Now through Thursday)...A modest cold front will continue
pushing south over the lower Texas coast early this morning.
Moderate to heavy showers and thunderstorms will accompany the
front. Northerly winds will increase by mid-morning, especially over
the Gulf waters. A Small Craft Advisory is in effect for all of the
Gulf waters 0-60 nm offshore, as well as all of the Laguna Madre
through the afternoon. Winds will gradually decrease by late
afternoon or early evening, but waves on the Gulf will remain
agitated and rough through late tonight. Marine conditions will
greatly improve by midnight, becoming favorable by daybreak
Thursday. The pleasant conditions will continue through Thursday
afternoon, with light to moderate northeast winds and seas around 3
to 4 feet on the Gulf.

(Thursday night through Sunday):Surface high pressure steadily
moves east settling over the East Gulf Saturday and Sunday. Winds
slowly veer east to southeast and may pick up a notch later Sunday
and Monday as surface pressure lowers over inland Texas. Not
anticipating Small Craft advisories or exercise caution statements
at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  86  67  87  67 /  50   0   0   0
BROWNSVILLE          87  65  89  66 /  50   0   0   0
HARLINGEN            86  63  89  63 /  40   0   0   0
MCALLEN              87  65  90  62 /  40   0   0   0
RIO GRANDE CITY      88  62  93  60 /  30   0   0   0
SOUTH PADRE ISLAND   83  78  83  74 /  50   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 5 PM CDT this afternoon for GMZ130-
     132-135.

     Small Craft Advisory until 11 PM CDT this evening for GMZ170-175.

     Small Craft Advisory until 7 PM CDT this evening for GMZ150-155.

&&

This product is also available on the web at:
https://weather.gov/rgv

67-Mejia/Short-term
59-GB/ Long-term
Hazardous weather outlook, Sep 22, 4:31 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
431 AM CDT Wed Sep 22 2021

TXZ248>257-351-353-230945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
431 AM CDT Wed Sep 22 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a Moderate Risk of rip currents today at area beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents is possible at local beaches
Thursday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-230945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
431 AM CDT Wed Sep 22 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are expected this morning through
tonight in wake of a cold front.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Sep 22, 1:56 AM CDT, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Brownsville TX
156 AM CDT Wed Sep 22 2021

TXZ249>251-220745-
Brooks TX-Jim Hogg TX-Inland Kenedy TX-
156 AM CDT Wed Sep 22 2021

...Strong thunderstorms will impact portions of northwestern Kenedy,
northern Jim Hogg and northern Brooks Counties through 245 AM CDT...

At 153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jim Hogg County Airport to Falfurrias to
Sarita. Movement was south at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Falfurrias, Hebbronville, Sarita, Gruy Stadium, La Colonia Park,
Airport Road Addition, U S 77 Border Patrol Station, South Fork
Estates, Falfurrias Junior High School and Las Lomitas.

This includes the following highways...
 US Interstate Highway 69 E.
 US Highway 281 or 69 C.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2734 9852 2727 9852 2726 9799 2721 9798
      2728 9776 2726 9771 2698 9768 2712 9894
      2727 9889 2727 9880 2735 9879 2736 9863
      2734 9862 2734 9859 2736 9859 2736 9855
TIME...MOT...LOC 0653Z 009DEG 22KT 2740 9877 2731 9808

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

59
Special weather statement, Sep 22, 3:27 AM CDT, 2 hours 22 minutes before
Special Weather Statement
National Weather Service Brownsville TX
327 AM CDT Wed Sep 22 2021

TXZ248-220900-
Zapata TX-
327 AM CDT Wed Sep 22 2021

...A strong thunderstorm will impact portions of southern Zapata
County through 400 AM CDT...

At 326 AM CDT, Doppler radar was tracking a strong cluster of
thunderstorms near Zapata High School, or near Zapata, moving south
at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Zapata, Lopeno, Medina, New Falcon, Zapata High School, Zapata County
Fire Department, Zapata Middle School, Siesta Shores, Zapata County
Public Library and Las Palmas.

This includes US Highway 83 between mile markers 754 and 790.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2708 9943 2694 9903 2665 9905 2657 9917
      2662 9918 2667 9920 2672 9921 2675 9924
      2679 9924 2682 9926 2684 9927 2686 9929
      2687 9932 2688 9933 2692 9933 2694 9939
      2696 9939 2698 9938 2702 9942 2701 9943
TIME...MOT...LOC 0826Z 016DEG 27KT 2691 9918

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

59
Special weather statement, Sep 22, 5:29 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Brownsville TX
529 AM CDT Wed Sep 22 2021

TXZ254-255-257-221115-
Inland Willacy TX-Coastal Cameron TX-Inland Cameron TX-
529 AM CDT Wed Sep 22 2021

...A strong thunderstorm will impact portions of Cameron and south
central Willacy Counties through 615 AM CDT...

At 529 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Arroyo City, moving south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio Hondo, Palm
Valley, Los Indios, Arroyo City, Olmito and Southmost.

This includes the following highways...
 Interstate Highway 69 E between mile markers 1 and 31.
 US Highway 281 between mile markers 816 and 838.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2589 9752 2603 9766 2605 9783 2641 9766
      2633 9745 2636 9743 2633 9733 2633 9731
      2632 9732 2631 9731 2633 9734 2632 9735
      2627 9734 2629 9729 2628 9729 2588 9745
TIME...MOT...LOC 1029Z 015DEG 22KT 2623 9742

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Sep 22, 5:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
549 AM CDT Wed Sep 22 2021

TXZ255-257-221115-
Coastal Cameron TX-Inland Cameron TX-
549 AM CDT Wed Sep 22 2021

...A strong thunderstorm will impact portions of southeastern Cameron
County through 615 AM CDT...

At 548 AM CDT, Doppler radar was tracking a strong thunderstorm over
Laguna Vista Police Department, or near South Padre Island, moving
south at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
South Padre Island, Southmost, Port Of Brownsville, Brownsville,
Lincoln Park, U.s. Coast Guard Station, Villa Pancho, Port Isabel
Lighthouse, Port Isabel Fire And Police Department and Laguna Vista
Police Department.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2585 9745 2588 9749 2622 9734 2620 9730
      2613 9729 2614 9724 2612 9730 2609 9728
      2608 9723 2612 9722 2608 9722 2609 9717
      2621 9718 2595 9715 2596 9728 2594 9728
      2591 9737 2584 9737
TIME...MOT...LOC 1048Z 015DEG 21KT 2612 9727

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 1:56 AM CDTSpecial Weather StatementBROBrooks49 min
Sep 22, 3:27 AM CDTSpecial Weather StatementBROZapata33 min
Sep 22, 5:29 AM CDTSpecial Weather StatementBROCameron46 min
Sep 22, 6:13 AM CDTSpecial Weather StatementBROCameron47 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.